MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 701103
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meter and test strips were returned and evaluated.Customer returned four bottles of strips of specified lot.Returned meter and bottle 1 strips failed testing on all three levels by generating low results confirming the complaint.Retain strips tested with returned meter and passed testing indicating this is a strip issue.Returned strip bottles 2 and 3 also passed testing with returned meter.Bottle 4 was full, with 50 test strips, so was not required to be tested.Additional investigation was done to assess integrity of the desiccant in the returned bottle 1.Results showed that the desiccant was not compromised.There was also a physical defect finding of lcd display leaking ink.Product will be returned to the manufacturer for further evaluation.Arkray usa experienced issues filing this mdr (see fda ticket 194252) which is why it is filed late.
 
Event or Problem Description
Caller indicated the relion prime meter was giving variable readings.It appears to be with a new bottle of strips.Caller has three meters, and all are doing the same with this lot.Strips are kept in dining room.Keeps strips in the original bottle.He tried a different bottle and received a 156 then tested the bottle he claims getting lo and received 65.All four bottles of strips have the same lot number.Replaced system and sent return label to send products back for testing.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key8988134
Report Number1832816-2019-00016
Device Sequence Number16976898
Product Code NBW
UDI-Device Identifier00605388022943
UDI-Public(01)00605388022936,(01)00605388022943
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/17/2020
Device Model Number701103
Device Catalogue Number701103
Device Lot Number050919B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1